MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J359H
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Scar Tissue (2060); Fluid Discharge (2686); Insufficient Information (4580)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? is it known how the wound dehisced? did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? please describe any surgical intervention required for the wound dehiscence and bleeding including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Please provide the results of the wound culture.Did the patient have an infection? were any pre-op cleansing procedures changed recently? if yes, please describe.What was the source and triggering event of bleeding? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent surgery due to pregnancy complicated with uterine scars on (b)(6) 2024 and suture was used.The procedure went smoothly.Recurrent fever occurred on the 1st to 4th day after surgery, with a maximum body temperature of 39.5 , accompanied by coughing and sputum production.On the 7th day after surgery, pale red and pale yellow fluid exudation was observed on the right side of the abdominal incision, suggesting fat liquefaction.Apply mayinglong ointment, retain drainage strips, and strengthen dressing change treatment.On the 9th day after surgery, the patient suddenly experienced a large amount of vaginal bleeding, with clots visible and a bleeding volume of 1800ml.Considering the possibility of uterine incision rupture after surgery, the doctor immediately performed an open abdominal exploration under general anesthesia.After incising the abdominal cavity during the operation, the greater omentum enveloped the uterus, and the original surgical incision in the lower segment of the uterus had partially cracked and was brittle.The doctor considered the uterine incision infection and rupture, and performed a subtotal hysterectomy.Postoperative secretion culture and high-level antibiotic anti infection treatment.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: after investigation, the event date should update to be to january 24, 2024.The patient was a 33-year-old female.Cesarean section was performed in hospital on (b)(6), 2024 due to "pregnancy with uterine scar".The surgeon used j359h to sewing the uterus and subcutaneous tissues in a continuous suturing manner during surgery, and the surgery went smoothly.On postoperative d1-4, the patient had repeated fever, with maximum body temperature of 39.5, accompanied with cough and expectoration.On postoperative d7, the doctor found light red and yellowish exudation on the right side of abdominal incision.The doctor considered fat liquefaction.The patient was given mayinglong ointment on the incision, indwelling drainage strip and enhanced dressing change.On (b)(6) 2024 (on the 9th day after surgery), the patient suddenly experienced massive vaginal bleeding with blood clots, and the bleeding volume reached 1800 ml.The doctor considered the possibility of uterine incision dehiscence after cesarean section, and immediately performed exploratory laparotomy under general anesthesia.During the operation, after incision of the abdominal cavity, the greater omentum wrapped the uterus, and the original surgical incision in the lower uterine segment had partially dehisced in the whole layer and was brittle.The doctor considered infection and dehiscence of uterine incision, and performed subtotal hysterectomy.Postoperative secretion culture was performed, and the patient was given high-level antibiotic for anti-infection treatment.The patient was in stable condition currently, and no subsequent adverse event report was received.

Brand Name
VCL CT BRD VIO 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19067333
Report Number2210968-2024-04036
Device Sequence Number20481199
Product Code GAM
UDI-Device Identifier10705031039278
UDI-Public10705031039278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ359H
Device Lot NumberTKMPEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale